Market games with a continuum of indivisible commodities. (English) Zbl 0651.90099

The author introduces a class of (side-payment) market games with a continuum of indivisible commodities, and shows that it coincides with the class of totally balanced games (which in turn coincides with the class of market games introduced by L. S. Shapley and M. Shubik [J. Econ. Theory 1, 9-25 (1969)]). That class of games is defined as follows. Given a measurable space \((X,\Sigma)\), let \(A_{\mu}\) be the space of all set functions \(f\circ \mu\), where \(\mu: \Sigma\to {\mathbb{R}}^ m \)is a nonatomic measure, and f is any real-valued concave function defined (at least) on the range of \(\mu\). A market with a continuum of indivisible commodities is \({\mathcal M}_ P=\{(\nu_ i,A_ i)\), \(i\in I\}\), where \(I=\{1,...,n\}\) is the set of traders, \(\nu_ i\in A_{\mu}\) and \(P=(A_ 1,...,A_ n)\) (the initial endowments) is an ordered measurable partition of X: traders in coalition S may exchange commodities to obtain a more preferred division of the set \(\cup_{i\in S}A_ i\). Given \({\mathcal M}_ P\), the game is so defined: \[ v_ P(S)=\max \{\sum_{i\in S}\nu_ i(E_ i):\quad \cup_{i\in S}E_ i=\cup_{i\in S}A_ i,\quad E_ i\cap E_ j=\emptyset \quad for\quad i\neq j,\quad E_ i\in \Sigma \}. \]


91A12 Cooperative games
91B24 Microeconomic theory (price theory and economic markets)
91A40 Other game-theoretic models
91B50 General equilibrium theory
Full Text: DOI


[1] Billera LJ (1981) Economic market games. In: Proceedings of Symposia in Applied Mathematics, Game Theory and its Applications 24:37–53
[2] Dvoretzky A, Wald A, Wolfowitz J (1951) Relation among certain ranges of vector measures. Pacific J Math 1:59–74 · Zbl 0044.15002
[3] Schmeidler D (1971) Cores of exact games, I. Center for Research in Management Science, University of California, Berkeley
[4] Shapley LS (1965) Cores of convex games. RAND Corporation, RM-4571-PR
[5] Shapley LS (1967) On balanced sets and cores. Naval Research Logistic Quarterly 14:453–460 · doi:10.1002/nav.3800140404
[6] Shapley LS, Shubik M (1969) On market games. J Economic Theory 1:9–25 · doi:10.1016/0022-0531(69)90008-8
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.